Alert archive / Wisconsin / Winter Weather Advisories in 2016
Winter Weather Advisory 10, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Apr 1, 2016, 3:12 PM CDT for Rusk County, Wisconsin. It took effect at Apr 2, 2016, 2:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2016, 3:12 PM CDT (20:12 UTC)
- In effect from
- Apr 2, 2016, 2:00 AM CDT
- Expired
- Apr 2, 2016, 10:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
County Rusk County, WI
The radar
The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS43 KMPX 012012 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 312 PM CDT FRI APR 1 2016 ...ACCUMULATING SNOW EXPECTED LATE TONIGHT... .A WINTER WEATHER ADVISORY IS IN EFFECT LATE TONIGHT AND SATURDAY MORNING FOR RUSK COUNTY IN WISCONSIN. SNOW IS EXPECTED TO MOVE IN AFTER MIDNIGHT TONIGHT AND GRADUALLY TAPER OFF SATURDAY MORNING. THERE WILL LIKELY BE A FEW HOURS OF MODERATE TO HEAVY SNOW EARLY SATURDAY MORNING WITH 2 TO 4 INCHES OF SNOW ACCUMULATION EXPECTED. WIZ016-020415- /O.NEW.KMPX.WW.Y.0010.160402T0700Z-160402T1500Z/ RUSK- INCLUDING THE CITY OF...LADYSMITH 312 PM CDT FRI APR 1 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY. * EXPECT SNOW TO DEVELOP AROUND 2 AM SATURDAY AND THEN DIMINISH AROUND 10 AM SATURDAY. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 2 AM AND 7 AM SATURDAY. * TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$
3 follow-up statements
813 WWUS43 KMPX 020134 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 834 PM CDT FRI APR 1 2016 ...ACCUMULATING SNOW LATE TONIGHT... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR LATE TONIGHT AND SATURDAY MORNING FOR RUSK COUNTY IN WISCONSIN. SNOW WILL MOVE IN AFTER MIDNIGHT TONIGHT AND GRADUALLY TAPER OFF SATURDAY MORNING. THERE WILL LIKELY BE A FEW HOURS OF MODERATE TO HEAVY SNOW EARLY SATURDAY MORNING WITH 2 TO 4 INCHES OF SNOW ACCUMULATION LIKELY. WIZ016-020945- /O.CON.KMPX.WW.Y.0010.160402T0700Z-160402T1500Z/ RUSK- INCLUDING THE CITY OF...LADYSMITH 834 PM CDT FRI APR 1 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... * EXPECT SNOW TO DEVELOP AROUND 2 AM SATURDAY AND THEN DIMINISH AROUND 10 AM SATURDAY. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 2 AM AND 7 AM SATURDAY. * TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$
033 WWUS43 KMPX 020925 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 425 AM CDT SAT APR 2 2016 ...ACCUMULATING SNOW LATE TONIGHT... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH THIS MORNING FOR RUSK COUNTY IN WISCONSIN. SNOW WILL CONTINUE TO FALL FOR THE NEXT FEW HOURS BEFORE TAPERING OFF LATE THIS MORNING. THERE WILL LIKELY BE A FEW HOURS OF MODERATE TO HEAVY SNOW WITH 2 TO 3 INCHES OF SNOW ACCUMULATION LIKELY BY LATE MORNING. WIZ016-021500- /O.CON.KMPX.WW.Y.0010.000000T0000Z-160402T1500Z/ RUSK- INCLUDING THE CITY OF...LADYSMITH 425 AM CDT SAT APR 2 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 10 AM. * SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$
201 WWUS43 KMPX 021459 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 959 AM CDT SAT APR 2 2016 ...ACCUMULATING SNOW COMING TO AN END... .A FEW SNOW SHOWERS ARE LINGERING IN WESTERN WISCONSIN...BUT THE ACCUMULATING SNOW HAS COME TO AN END AND ADDITIONAL IMPACTS ARE NOT EXPECTED. WIZ016-021600- /O.EXP.KMPX.WW.Y.0010.000000T0000Z-160402T1500Z/ RUSK- INCLUDING THE CITY OF...LADYSMITH 959 AM CDT SAT APR 2 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Apr 1, 1:12 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 1, 1:12 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 112 PM CDT FRI APR 1 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 325 AM CDT FRI APR 1 2016 THE VERY NEAR-TERM FOCUS OF THE FORECAST IS THE COLD FRONT CURRENTLY WORKING ACROSS THE FORECAST AREA...WITH AN INTENSIFYING BAND OF RAIN AND SNOW SHOWERS MOVING SOUTHEAST THROUGH CENTRAL MN...APPROACHING THE METRO BY 5AM. THIS BAND HAS HAD DIFFICULTY PRODUCING MUCH ACTIVITY AT THE GROUND...BUT IS EXPECTED TO CONTINUE INTENSIFYING AS IT MOVES EAST. IN ADDITION...SURFACE TEMPERATURES CONTINUE TO COOL...SO SNOW IS LIKELY ACROSS EAST CENTRAL MN THROUGH WESTERN WI...BUT WILL BE BRIEF AND SHOULD ACCUMULATE LESS THAN HALF AN INCH FOR MOST...MOSTLY ON GRASSY OR ELEVATED SURFACES. BRISK NORTHWEST WINDS WILL SOON FOLLOW BEHIND THE COLD FRONT...AND CAA ALOFT WILL PREVENT TEMPERATURES AT THE SURFACE FROM INCREASING MORE MUCH DURING THE DAY. STILL EXPECT HIGHS TO BE HELD AROUND 40 DEGREES FOR MOST...BUT SLIGHTLY COOLER NORTH OF ST. CLOUD. ONCE THE AFOREMENTIONED FRONT MOVES THROUGH...SKIES WILL CLEAR BEHIND IT FOR AT LEAST A FEW HOURS BEFORE MORE CLOUD COVER SPILLS IN BEHIND IT WITH THE NEXT WEATHER DISTURBANCE. A NORTHERN STREAM SHORTWAVE WILL DIVE SOUTH INTO THE AREA TONIGHT...BRINGING WITH IT ACCUMULATING SNOWFALL TO NORTHERN MN THROUGH WEST CENTRAL WI. THE SURFACE LOW WITH THIS WAVE WILL MOVE FROM DULUTH TO THE SOUTHEAST THROUGH CENTRAL WI...SO MOST OF SOUTHERN MN WILL SEE LITTLE TO NO SNOWFALL FROM THIS WAVE. THE SURFACE LOW WILL BE EAST OF EAU CLAIRE BY EARLY TOMORROW MORNING...AND BREEZY NORTHWEST WINDS WILL BE ON THE INCREASE OVERNIGHT FROM WEST TO EAST ACROSS SOUTHERN MN INTO WEST CENTRAL WI. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 325 AM CDT FRI APR 1 2016 A RATHER PROGRESSIVE PATTERN IS EXPECTED THROUGHOUT THE LONG TERM PORTION OF THE FORECAST...INCLUDING THE PASSAGE OF THREE DISTINCT COLD FRONTS ALONG WITH A SIGNIFICANT WARM-UP IN BETWEEN. THE FIRST OF THE AFOREMENTIONED COLD FRONTS WILL PUSH THROUGH THE REGION EARLY SATURDAY MORNING. A FEW SNOW SHOWERS MAY LINGER OVER FAR EASTERN PORTIONS OF THE WFO MPX CWFA /W-CENTRAL WI/ SATURDAY MORNING...OTHERWISE NO PRECIPITATION IS EXPECTED WITH THIS FROPA. HOWEVER...A TIGHTENED PRES GRADIENT ALONG WITH DEEP MIXING ALOFT WHICH WILL BRING DOWN NEARLY 50KT WINDS TO THE SFC WILL MAKE FOR WINDY CONDITIONS OVER MUCH OF THE CWFA FOR MUCH OF THE DAY ON SAT. ALONG AND S OF THE I-94 CORRIDOR CAN EXPECTED SUSTAINED 20-25KT WINDS WITH GUSTS 35-40KT...THUS A WIND ADVY MAY WELL BE NEEDED FOR MUCH OF THE AREA. THE NEXT SYSTEM WILL QUICKLY BREEZE THROUGH THE AREA SUN AS NW FLOW ALOFT PERSISTS. THOUGH THE SFC LOW WILL BE WELL ORGANIZED...THE BULK OF THE MOISTURE WILL BE ON THE NRN AND ERN FRINGES OF THE SYSTEM...LIKELY TOO FAR DISPLACED TO BRING ANY PRECIPITATION TO THE AREA. NEVERTHELESS...THERE IS A CHC FOR FAR ERN PORTIONS TO SEE A FEW HUNDREDTHS OF QPF SO HAVE MAINTAINED SLGT CHC POPS OVER PARTS OF THE WRN WI PORTION OF THE CWFA. THE OTHER MAIN IMPACT FROM THIS SYSTEM IS THAT ITS WARM SECTOR WILL PASS SQUARELY OVER THE CWFA...THUS MAKING FOR A NOTICEABLE BUMP UP IN TEMPERATURES...IF ONLY FOR THE DAY. HIGHS WHICH WERE IN THE 40S WILL JUMP TO THE 50S AND 60S AREA-WIDE ON SUNDAY. ONCE THIS SYSTEM MOVES THROUGH...A SHIFT IN THE UPR LVL PATTERN IS EXPECTED. THE WRN RIDGE ALOFT...WHICH HELD STEADFAST FOR MUCH OF THE PAST WEEK AND INTO THE WEEKEND...WILL BREAK ITS ANCHOR AND MOVE INTO THE CENTRAL CONUS. THOUGH TEMPS WILL FALL BACK DOWN ON MON BEHIND THE DEPARTING SYSTEM OF SUN...THE INCOMING RIDGE WILL ALLOW FOR A RETURN OF NEAR NORMAL TEMPERATURES FOR THE MIDDLE PORTION OF NEXT WEEK. ALONG WITH THE PASSING RIDGE WILL BE AN ACCOMPANYING WELL-ORGANIZED LOW PRESSURE SYSTEM WHICH IS EXPECTED TO MOVE THROUGH THE AREA TUE NIGHT INTO WED...HENCE THE THIRD COLD FROPA. THE SLOWER NATURE OF THIS SYSTEM ALONG WITH A WIDE SWATH OF DEEP MOISTURE AND ENHANCED UPPER LEVEL SUPPORT WILL MEAN MULTIPLE PERIODS OF -RA/-SN TUE THROUGH WED. BEHIND THIS SYSTEM...HIGH PRESSURE WILL TAKE HOLD AS WILL A BRIEF SHOT OF COOLER AIR BUT NOTHING SUSTAINABLE AS ANOTHER WARM-UP LOOKS TO OCCUR FOR THE END OF THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 103 PM CDT FRI APR 1 2016 SCATTERED SNOW SHOWERS REMAIN ACROSS NORTHEAST MN AND NORTHWEST WI THIS AFTERNOON. THESE SHOWERS WILL COME TO AN END EARLY THIS EVENING...BUT ANOTHER AROUND OF SNOW WILL MOVE IN LATE TONIGHT. THIS WILL LIKELY MISS MOST OF THE TAF SITES. KEAU IS THE MOST LIKELY LOCATION TO GET EARLY MORNING SNOW...FOLLOWED BY KSTC AND KRNH. WINDS WILL SUBSIDE TO AROUND 10KTS THIS EVENING...BUT RAMP BACK UP OVER NIGHT. KMSP...VFR IS EXPECTED. THERE IS SMALL CHANCE FOR SNOW TOMORROW MORNING...BUT WE THINK MOST OF THE SNOW WILL REMAIN NORTHEAST OF THE AIRPORT AT THIS POINT. /OUTLOOK FOR KMSP/ SUN...MAINLY VFR. CHC MVFR IN -RA/-SN. WIND SE 5-10KTS. MON...VFR. WIND N 10KTS. TUE...MVRF POSSIBLE. CHC -RA. S WIND 15-25KTS && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && SHORT TERM...SPD LONG TERM...JPC AVIATION...CLF
Hazardous weather outlook, Apr 1, 12:07 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1207 PM CDT FRI APR 1 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1207 PM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL DEVELOP LATE TONIGHT OVER WEST CENTRAL AND SOUTHWESTERN MINNESOTA. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS ARE EXPECTED OVER MUCH OF CENTRAL AND SOUTHERN MINNESOTA INTO WESTERN WISCONSIN EARLY SATURDAY...PARTICULARLY ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Weather Advisories in Wisconsin, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.